MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Model Number EC45
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # t5ct95.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.What were the indications for surgery? what was the surgical procedure? what was the approximate width of the vessel? does the surgeon routinely wait 15 seconds prior to firing device? were there any issues with device during the firing? please explain what is meant by ¿staples parted¿.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Did the patient undergo any preoperative radiation or chemotherapy?.
 
Event or Problem Description
It was reported that on (b)(6) 2021, when performing thoracoscopic lobectomy on the left lobe of the lung when a vascular anastomosis was applied to the a3 branch of the artery using the ec45 echelon and ecr45w cassette, the cassette was stitched and the staples parted in the middle of the suture.This led to bleeding, had to transfer the operation to the open one and apply a vascular suture using suture material.The patient is all right, he was discharged home.The echelon is new from the package, the first stitching on the vein was successful.The second on the branch of the artery, the cassette did not form an adequate suture.

Brand Name
ECHELON 45 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11852021
Report Number3005075853-2021-02794
Device Sequence Number3748149
Product Code GDW
UDI-Device Identifier10705036001669
UDI-Public10705036001669
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC45
Device Catalogue NumberEC45
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;